To the Editor.—
The following case report is of tuberculous and zoster virus infection (bilateral) which occurred during the course of lupus erythematosus and corticosteroid therapy.
Report of a Case
A Chinese woman, aged 52 years, was admitted to the hospital for fever, anorexia, nausea, vomiting, and diarrhea of three weeks' duration. An erupion consistent with lupus erythematosus was present on the skin of the face and neck, and the parotid, cervical, and axillary glands were enlarged ×2 approximately. Scars in groins and lumbar skin resulted from Pott's disease of the spine which had occurred in childhood. Investigation revealed leukopenia, thrombocytopenia, proteinuria, and elevated γ-globulin levels. Serum complement was 20% of normal. Antinuclear factor was positive. Basement membrane antibodies were present. Findings from skin biopsy were consistent with LE. No history could be obtained of drug therapy which might have induced an LE-like illness.The patient received prednisone, 60 mg
Lewis RJ, Mitchell JC. SYSTEMIC LUPUS ERYTHEMATOSUS, MILIARY TUBERCULOSIS, AND BILATERAL HERPES ZOSTER OCCURRING IN A CHINESE WOMAN. Arch Dermatol. 1971;104(5):562. doi:10.1001/archderm.1971.04000230104020
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: